Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 29, 2012, 8:22 PM CDT for 4 counties in Iowa. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 8:22 PM CDT (01:22 UTC)
- Expired
- Jun 29, 2012, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:22 PM CDT | TSTM WND DMG | 3 Nnw Kinross, IA | MACHINE SHED DOORS BLOWN IN. NUMEROUS TREE LIMBS DOWN. |
| Jun 29, 8:22 PM CDT | TSTM WND GST 60 | 3 Nnw Kinross, IA | WINDS IN EXCESS OF 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2804 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
413 WUUS53 KDVN 300122 SVRDVN IAC095-103-107-183-300200- /O.NEW.KDVN.SV.W.0059.120630T0122Z-120630T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 822 PM CDT FRI JUN 29 2012 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN IOWA COUNTY IN EAST CENTRAL IOWA... SOUTHERN JOHNSON COUNTY IN EAST CENTRAL IOWA... NORTHEASTERN KEOKUK COUNTY IN SOUTHEAST IOWA... NORTHERN WASHINGTON COUNTY IN SOUTHEAST IOWA... * UNTIL 900 PM CDT. * AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR KINROSS...OR 15 MILES NORTHEAST OF SIGOURNEY... AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLMAN...RICHMOND...KALONA...RIVERSIDE AND HILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4163 9148 4144 9148 4143 9204 4156 9207 TIME...MOT...LOC 0122Z 259DEG 39KT 4150 9196 WIND...HAIL 60MPH 1.50IN $$ 08
2 follow-up statements
959 WWUS53 KDVN 300134 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 834 PM CDT FRI JUN 29 2012 IAC095-103-107-183-300200- /O.CON.KDVN.SV.W.0059.000000T0000Z-120630T0200Z/ WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA- 834 PM CDT FRI JUN 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN IOWA...SOUTHERN JOHNSON...NORTHEASTERN KEOKUK AND NORTHERN WASHINGTON COUNTIES... AT 831 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR WELLMAN...OR 16 MILES NORTHWEST OF WASHINGTON... MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRYTOWN...RICHMOND...KALONA...SHARON CENTER...RIVERSIDE...HILLS AND RIVER JUNCTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS. && LAT...LON 4163 9148 4144 9148 4143 9204 4156 9207 TIME...MOT...LOC 0135Z 259DEG 39KT 4152 9177 WIND...HAIL 60MPH 1.50IN $$ 08
580 WWUS53 KDVN 300154 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 854 PM CDT FRI JUN 29 2012 IAC095-103-107-183-300204- /O.EXP.KDVN.SV.W.0059.000000T0000Z-120630T0200Z/ WASHINGTON IA-KEOKUK IA-JOHNSON IA-IOWA IA- 854 PM CDT FRI JUN 29 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IOWA...SOUTHERN JOHNSON...NORTHEASTERN KEOKUK AND NORTHERN WASHINGTON COUNTIES WILL EXPIRE AT 900 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4163 9148 4144 9148 4143 9204 4156 9207 TIME...MOT...LOC 0154Z 259DEG 39KT 4155 9150 $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 6:49 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 29, 6:49 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT FRI JUN 29 2012
.AVIATION...
MESOSCALE CONVECTIVE VORTEX OVER EAST CENTRAL IOWA AT 00Z IS
SLOWLY DRIFTING NORTHEAST. WINDS UNDERNEATH THE VORTEX ARE STILL
GUSTING BETWEEN 50 AND 60 MPH AND SHOULD PERSIST FOR ANOTHER HOUR
OR TWO. STORMS ARE FIRING UP BEHIND THIS CIRCULATION AND WILL BE
THE OTHER ISSUE THIS EVENING. TAF SITES AFFECTED BY THIS COMPLEX
INCLUDE CID...DBQ AND MLI WITH MOST OF THE ACTION REMAINING NORTH
OF BRL.
WITH OUTFLOW ENHANCED BOUNDARY MOVING SOUTH TOWARD THE IOWA-
MISSOURI BORDER...STORMS COULD REDEVELOP WITH LOW-LEVEL JET
SUPPORT LATER TONIGHT...AND WITH FAVORABLE HEATING AGAIN TOMORROW
AFTERNOON. BUT SINCE DETAILS REMAIN UNCLEAR AND CHANCES RATHER
UNCERTAIN...HAVE DECIDED TO KEEP THUNDER OUT OF THE TAFS FOR LATER
PERIODS UNTIL THE DETAILS CLARIFY. WOLF
&&
.PREV DISCUSSION... /ISSUED 309 PM CDT FRI JUN 29 2012/
SYNOPSIS...
12Z UA ANALYSIS HAD AN IMPLIED 850MB WARM FRONT RUNNING FROM
NORTHERN NEBRASKA INTO NORTHEAST MISSOURI. MOISTURE WAS POOLING
NORTH OF THIS BOUNDARY ACROSS IOWA AND ILLINOIS WITH DEW POINTS IN
THE MID TEENS TO LOWER 20S. SATELLITE IMAGERY THROUGH EARLY
AFTERNOON HAS THE MORNING CONVECTION WELL EAST OF THE AREA WITH
NEW CONVECTION DEVELOPING AS A RESULT OF AN MCV IN WESTERN IOWA.
TRENDS IN SATELLITE/RADAR THE PAST FEW HOURS SHOWS CONVECTION
SLOWLY GETTING STRONGER.
18Z SFC ANALYSIS IS EXTREMELY NOISY WITH NUMEROUS MESOSCALE
FEATURES. A WAKE LOW WAS NEAR KRFD WITH A MESO LOW OVER THE
NORTHWEST PARTS OF THE KDSM METRO AREA. OUTFLOW BOUNDARIES WERE
ACROSS THE SOUTHERN CWFA WITH ANOTHER WEAK BOUNDARY MOVING SOUTH
FROM THE KDSM LOW TO NEAR KTVK. DEW POINTS WERE GENERALLY IN THE
60S WITH POCKETS OF 70 DEW POINTS IN WESTERN IOWA AND ALONG THE
OUTFLOW BOUNDARY IN THE SOUTHERN CWFA.
SHORT TERM...TONIGHT AND SATURDAY
NONLINEAR PROCESSES ARE DOMINATING THE SENSIBLE WX. AS SUCH
ANALYSIS OF TRENDS AND CONCEPTUAL MODELS WERE USED HEAVILY FOR THE
IMMEDIATE TERM. INPUT FROM RAP MODEL TRENDS USING THE MCS AND
LIFT TOOLS HELPED A LITTLE TOO.
TRENDS FROM THE RAP MODEL SUGGEST CONVECTION WILL CONTINUE TO
DEVELOP AND STRENGTHEN ACROSS SOUTHERN IOWA THE NEXT SEVERAL
HOURS. MCS TOOL SUGGESTS THE COLLISION OF THE OUTFLOW BOUNDARY WITH
THE APPROACHING BOUNDARY FROM THE MESO LOW WILL INITIATE
CONVECTION THAT MOVES INTO THE CWFA LATE THIS AFTERNOON. SAID
CONVECTION SHOULD EVOLVE INTO A LINEAR MCS THAT MOVES EAST AND
SOUTH DURING THE EVENING HOURS.
THE POTENTIAL ENERGY BUILT UP IN THE CLEAR AREAS ACROSS SOUTHERN
IOWA SHOULD ALLOW THE STORMS TO BECOME QUITE STRONG. SEVERE STORMS
MAY BE POSSIBLE LATE THIS AFTERNOON AND EVENING WITH THE NEW
CONVECTION. TRENDS OVER THE NEXT FEW HOURS WILL BE THE KEY TO WHAT
HAPPENS.
LATER TONIGHT...THE MCS AND LIFT TOOLS ARE SUGGESTING YET ANOTHER
MCS WILL DEVELOP OUT WEST AND MOVE INTO THE AREA. EFFECTIVE
BOUNDARIES LEFT OVER FROM THE EARLIER CONVECTION SHOULD DICTATE
WHERE THIS CONVECTION GOES. REGARDLESS...THIS CONVECTION SHOULD
BE ANOTHER LINEAR MCS. IF THIS MCS CAN BECOME SURFACE BASED...THE
DIFFERENTIAL THETA E SUGGESTED IN THE MODELS WOULD SUPPORT SEVERE
STORMS WITH WIND...POSSIBLY EXTREME...BEING THE PRIMARY THREAT.
THIS SECOND MCS SHOULD BE IN A DECAYING MODE OR EXITING THE CWFA
SATURDAY MORNING. COLD POOLS LEFT OVER FROM THIS MCS ALONG WITH
OUTFLOW BOUNDARIES WOULD THEN PROVIDE THE FOCUS FOR NEW CONVECTION
SATURDAY AFTERNOON.
AS FOR THE HEAT HEADLINES...THE OUTFLOW BOUNDARY FROM CONVECTION
THIS MORNING HAS HELPED HOLD DOWN TEMPERATURES SOMEWHAT ACROSS THE
SOUTH. FOR NOW WILL CONTINUE WITH THE CURRENT HEADLINES BUT
CONVECTION LATE THIS AFTERNOON/EVENING MAY RESULT IN THE HEAT
ADVISORY BEING CANCELLED FOR MOST IF NOT ALL OF THE AREA. ..08..
LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY...
ABOVE NORMAL TEMPERATURES TO CONTINUE AND HUMID WITH A CHANCE OF
THUNDERSTORMS INTO MONDAY.
OVERVIEW...CONCERNS OF NON-LINEAR CONVECTION AND OUTFLOW BOUNDARIES
AS HAVE OCCURRED TODAY AND DISCUSSED YESTERDAY TO REMAIN A MAJOR
CHALLENGE INTO MONDAY.
INITIALIZATION ADEQUATE WITH VERIFICATION SUGGESTING AN OVERWEIGHT OF
GFS AND NAM-WRF. CONVECTION THIS PM AND TONIGHT WILL IMPACT NEXT
ROUND OF CONVECTION TOMORROW NIGHT INTO SUNDAY AS WELL AS
TEMPERATURES...JUST LIKE TODAY. AGAIN...TIMING AND LOCATION OF
PRECIPITATION WILL BE HARD TO CLARIFY BEYOND 6-12 HOURS AHEAD DUE TO
NON-LINEAR NATURE AND OUTFLOW BOUNDARIES IMPACTING SUBSEQUENT
CONVECTION EVENTS. HIGH TO EXTREME STABILITY IS STILL INDICATED INTO
MONDAY WITH MUCAPES OF 2500 TO 4000+ J/KG...MAX DIFFERENTIAL THETA_E
OF 30C...POSSIBLY MORE AND WBZ 12-14K AGL SUPPORTIVE OF RISK OF
DAMAGING TO VERY DAMAGING STRAIGHT LINE WINDS. THE NEXT COUPLE OF
DAYS MAY SEE REPORTS OF 80+ MPH WINDS NEAR OR IN OUR FORECAST AREA
DUE TO THIS HIGH TO EXTREME INSTABILITY. THIS HAS NOW OCCURRED TODAY
WITH OUR CONVECTION THIS MORNING NOW MOVING EAST INTO NORTHERN
INDIANA AS A BOWING SYSTEM AND IS BECOMING A DERECHO WITH FORT WAYNE
AIRPORT REPORTING MEASURED WIND GUSTS OF 79 KTS...OR 91 MPH.
TEMPERATURES TO STAY ABOVE NORMAL BY 5 TO 10 DEGREES THROUGH NEXT
WEEK.
SATURDAY NIGHT THROUGH SUNDAY...UPPED POPS WITH ANOTHER ROUND OF
CONVECTION SUGGESTED...MAINLY FOR SOUTH 1/2 OF AREA. KEY WILL BE
STRENGTH OF OUTFLOW FROM MCS TONIGHT INTO SATURDAY. NORTH SECTIONS
SHOULD STAY NORTH OF OF COOL POOL OUTFLOW AND SUPPORTIVE OF HIGHS 90
DEGREES AND POSSIBLY ONLY MID 80S FOR LATER SHIFTS ON SUNDAY.
MINS SATURDAY NIGHT MOSTLY 70 TO 75 DEGREES WITH UPPER 60S POSSIBLE
IN HEAVIEST RAINFALL AREAS. HIGH PW/S OF OVER 1.5 UP TO 2 INCHES AND
WEAKER STEERING CONTINUE TO SUPPORT LOCALLY HEAVY RAINFALL OF 2 PLUS
INCHES FOR LATER SHIFTS TO MONITOR AND POSSIBLY 3+ INCHES WITH
TRAINING OF STORMS AND POSSIBLE T-BONE OF WARM ADVECTION WING OF
STORMS AHEAD OF A MAIN BOWING LINE. IF WE GET GOOD LATE PM HEATING
THEN CONCERN REMAINS OF A DECENT AREA OF STRONG WINDS WITH A BOWING
SEGMENT AS MENTIONED ABOVE EARLIER DUE TO HIGH/EXTREME INSTABILITY.
HEAT INDICES IN SOUTHERN SECTIONS MAY PUSH UPPER 90S TO AROUND 100
DEGREES SUNDAY AFTERNOON.
SUNDAY NIGHT AND MONDAY...HAVE LOW CHANCE POPS ATTM...POOR CONFIDENCE
HERE DUE TO EVIDENCE OF WARM FRONT TO PUSH NORTH AND ENOUGH UPPER
SUPPORT FOR ANOTHER MCS THAT SOLUTIONS OFTEN POORLY CAPTURE. LATER
SHIFTS MAY NEED TO AGAIN UP POPS AND ADJUST HI TEMPERATURES DOWN AS
THE CASE THE PREVIOUS 3 DAYS.
MONDAY NIGHT THROUGH FRIDAY...AREA TO REMAIN ON THE EDGE OF OUR
NORMAL MID SUMMER "RING OF FIRE" WITH STRONG UPPER LEVEL RIDING. KEPT
MOSTLY DRY BUT A LOW RISK OF CONVECTION REMAINS THAT MAY PROPAGATE
OR FIRE FOR LATER SHIFTS TO RECONSIDER. MODERATE TO HIGH INSTABILITY
CONTINUE TO SUPPORT A SEVERE STORM POTENTIAL WITH ANY STORMS WITH
AGAIN STRONG STRAIGHT LINE WINDS DUE TO HIGH INSTABILITY. HI
TEMPERATURES MOSTLY 90 TO 95 DEGREES WITH SOME UPPER 90S POSSIBLE IN
SOUTH AND LOWS MOSTLY 70 TO 75 DEGREES AND AFTERNOON HEAT INDICES 95
TO 100 DEGREES SUGGESTED FOR A FEW TO SEVERAL HOURS. EVIDENCE OF A
BREAK IN THE HEAT TO DEVELOP BY THE FOLLOWING WEEKEND.
NICHOLS
AVIATION... /ISSUED 1228 PM CDT FRI JUN 29 2012/
OUTFLOW BOUNDARIES FROM TSRA SHOULD ARRIVE AT KBRL SHORTLY WITH
GUSTY WINDS. OTHER THAN CHANGEABLE WINDS VFR WX SHOULD BE SEEN
THROUGH 00Z/30. MORE TSRA ARE EXPECTED TO DVLP IN CENTRAL IOWA AND
MOVE EAST TO ILLINOIS 21Z/29 TO 03Z/30 CAUSING MVFR CONDITIONS.
POTENTIAL FOR BRIEF IFR CONDITIONS WITH A SEVERE TSRA. VFR
CONDITIONS ARE EXPECTED TO CONTINUE AFT 00Z/30 WITH ANOTHER ROUND
OF TSRA...POSSIBLY SEVERE...AFT 06Z/30. ..08..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR DES MOINES-HENRY IA-
JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR HANCOCK-HENDERSON-
MCDONOUGH-MERCER-WARREN.
MO...HEAT ADVISORY UNTIL 7 AM CDT SATURDAY FOR CLARK-SCOTLAND.
&&
WOLFHazardous weather outlook, Jun 29, 11:28 AM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1128 AM CDT FRI JUN 29 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-300915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1128 AM CDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MUCH OF THE OUTLOOK AREA. DUE TO THE EXTREMELY UNSTABLE AIRMASS ANY STORMS COULD PRODUCE DAMAGING WINDS OF AT LEAST 70 MPH AND GOLF BALL SIZE HAIL OR LARGER. TORRENTIAL RAINS OF SEVERAL INCHES ARE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME AREA. A HEAT ADVISORY IS IN EFFECT THROUGH EARLY SATURDAY MORNING FOR LOCATIONS SOUTH OF INTERSTATE 80. HEAT INDEX VALUES WILL RANGE FROM 100 TO 110. HEAT ADVISORYS MAY NEED TO BE ISSUED FOR THIS WEEKEND FOR DANGEROUS HEAT AND HUMIDITY FOR AT LEAST A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY THROUGH MONDAY...THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD AS A WEAK FRONT LINGERS OVER THE AREA. SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY IN THE LATE NIGHT HOURS SATURDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND...WITH A SECONDARY LESSER POTENTIAL FOR LARGE HAIL AND LOCALLY HEAVY RAINFALL. HEAT INDEX READINGS MAY EXCEED 100 SATURDAY AND SUNDAY AFTERNOON AND EVENING...ESPECIALLY SOUTH OF INTERSTATE 80. HOT AND SOMEWHAT HUMID CONDITIONS WILL CONTINUE INTO NEXT WEEK...WITH HEAT INDEX READINGS ABOVE 100 POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 29, 7:34 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
734 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG MARION 42.03N 91.59W
06/29/2012 LINN IA PUBLIC
REPORT OF 7 INCH DIAMETER TREE LIMBS DOWN.
0540 PM TSTM WND DMG 5 N CEDAR RAPIDS 42.04N 91.68W
06/29/2012 LINN IA TRAINED SPOTTER
10 INCH TREE BRANCH SNAPPED NEAR RESIDENCE...NUMEROUS
POWER OUTAGES ALSO REPORTED...TIME ESTIMATED FROM RADAR.
0548 PM TSTM WND GST CEDAR RAPIDS 41.97N 91.67W
06/29/2012 E60.00 MPH LINN IA PUBLIC
WINDS ESTIMATED AT 60 MPH BEGAN 1730 AND WERE CONTINUING
THROUGH 1748 PM CDT.
0551 PM TSTM WND DMG SPRINGVILLE 42.06N 91.44W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE 16 INCH DIAMETER TREE SNAPPED ON THE GROUND NEAR
4TH STREET AND MILL AVE IN TOWN...TIME ESTIMATED FROM
RADAR.
0555 PM TSTM WND DMG CENTRAL CITY 42.20N 91.52W
06/29/2012 LINN IA TRAINED SPOTTER
REPORT FROM THE LINN COUNTY FAIRGROUNDS OF WIDESPREAD
TENTS BLOWN OVER WITH SOME DAMAGE TO CARNIVAL EQUIPMENT.
0600 PM TSTM WND DMG NNW SPRINGVILLE 42.06N 91.45W
06/29/2012 LINN IA TRAINED SPOTTER
LARGE MAPLE TREE BROKEN OFF.
&&
GROSSLocal storm report, Jun 29, 7:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
747 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND GST MILLEDGEVILLE 41.96N 89.78W
06/29/2012 E60 MPH CARROLL IL EMERGENCY MNGR
HEAVY RAIN REPORTED AS WELL.
&&
GROSSLocal storm report, Jun 29, 7:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM TSTM WND DMG MILLEDGEVILLE 41.96N 89.78W
06/29/2012 CARROLL IL EMERGENCY MNGR
SEVERAL TREES AND LIMBS DOWN.
&&
MCCLURELocal storm report, Jun 29, 7:53 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 PM HAIL 2 E THOMAS 41.52N 89.78W
06/29/2012 M1.50 INCH BUREAU IL TRAINED SPOTTER
MOST STONES .5 TO 1.O INCH IN DIAMETER.
&&
BILLNLocal storm report, Jun 29, 8:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
801 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 5 ENE HOOPPOLE 41.54N 89.83W
06/29/2012 E1.50 INCH BUREAU IL TRAINED SPOTTER
&&
MCCLURELocal storm report, Jun 29, 8:18 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
818 PM CDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL 5 N WEST BURLINGTON 40.89N 91.18W
06/29/2012 E0.75 INCH DES MOINES IA TRAINED SPOTTER
0816 PM HAIL MEDIAPOLIS 41.01N 91.16W
06/29/2012 E1.00 INCH DES MOINES IA FIRE DEPT/RESCUE
NICKEL TO QUARTER SIZE HAIL.
&&
MCCLUREThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:19 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 26 min |
| Jun 29, 11:06 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 25 min |
| Jun 30, 1:42 AM CDT | Special Weather Statement | DVN | Keokuk, Louisa, Washington | 48 min |
| Jun 30, 1:47 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 28 min |
| Jun 30, 3:15 AM CDT | Special Weather Statement | DVN | Des Moines | 60 min |
| Jun 30, 3:47 AM CDT | Heat Advisory | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 16 hr |
| Jun 30, 4:30 AM CDT | Special Weather Statement | DVN | Iowa | 60 min |
| Jun 30, 4:54 AM CDT | Special Weather Statement | DVN | Iowa | 66 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.